EconPapers    
Economics at your fingertips  
 

Yuliy Sannikov: Winner of the 2016 Clark Medal

Susan Athey () and Andrzej Skrzypacz

Journal of Economic Perspectives, 2017, vol. 31, issue 2, 237-56

Abstract: Yuliy Sannikov is an extraordinary theorist who has developed methods that offer new insights in analyzing problems that had seemed well-studied and familiar: for example, decisions that might bring about cooperation and/or defection in a repeated-play prisoner's dilemma game, or that affect the balance of incentives and opportunism in a principal-agent relationship. His work has broken new ground in methodology, often through the application of stochastic calculus methods. The stochastic element means that his work naturally captures situations in which there is a random chance that monitoring, communication, or signaling between players is imperfect. Using calculus in the context of continuous-time games allows him to overcome tractability problems that had long hindered research in a number of areas. He has substantially altered the toolbox available for studying dynamic games. This essay offers an overview of Sannikov's research in several areas.

JEL-codes: B31 (search for similar items in EconPapers)
Date: 2017
Note: DOI: 10.1257/jep.31.2.237
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1) Track citations by RSS feed

Downloads: (external link)
https://www.aeaweb.org/articles?id=10.1257/jep.31.2.237 (application/pdf)
https://www.aeaweb.org/articles/attachments?retrie ... mCGsUrljC2OYfY7ndqcV (application/zip)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:aea:jecper:v:31:y:2017:i:2:p:237-56

Ordering information: This journal article can be ordered from
https://www.aeaweb.org/journals/subscriptions

Access Statistics for this article

Journal of Economic Perspectives is currently edited by Enrico Moretti

More articles in Journal of Economic Perspectives from American Economic Association Contact information at EDIRC.
Bibliographic data for series maintained by Michael P. Albert ().

 
Page updated 2020-03-29
Handle: RePEc:aea:jecper:v:31:y:2017:i:2:p:237-56